Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Little Rock, AR

April 4, 2012Perry County, Yell County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2012, 8:07 PM CDT for Perry County, Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 8:07 PM CDT (01:07 UTC)
Expired
Apr 4, 2012, 8:45 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Perry County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 4, 6:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT WED APR 4 2012

.AVIATION...05/00Z TAF CYCLE

MAIN FCST CONCERN DURG THE PD WL BE THE UPR LOW OVR CNTRL OK THAT
WL MOVE EWD AND PASS ACRS AR LATER TNGT AND ON THU. CIGS ASSOCD
WITH THE UPR LOW ARE EXPECTED TO RMN AT VFR LVLS...WITH A FEW SHRA
POSSIBLE VCNTY OF THE LOW CENTER. LOW CONFIDENCE WITH PRECIP CHCS...
SO WENT WITH VCSH AT MOST SITES LATER TNGT. LINGER PRECIP CHCS
POSSIBLE THU MRNG OVR ERN AR. W/SWLY SFC WINDS WL SHIFT TO THE NW
LATE THU MRNG/THU AFTN WITH SPEEDS OF 5 TO 10 MPH COMMON. /44/
&&

.PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 4 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FRONTAL BOUNDARY OVER WESTERN ARKANSAS WILL MOVE EAST TONIGHT...AS
AN UPPER LEVEL LOW PRESSURE SYSTEM PUSHES IN BEHIND IT. SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND
THURSDAY AS THE SYSTEM PUSHES ACROSS. ANY LINGERING PRECIPITATION
WILL COME TO AN END BY LATE THURSDAY AFTERNOON.

NORTHWEST FLOW ALOFT WILL BRING HIGH PRESSURE ACROSS THE REGION
FRIDAY AND FRIDAY NIGHT. WITH A MOSTLY CLEAR SKY...AND LIGHT EAST WINDS...
TEMPERATURES HAVE A GOOD SHOT AT DIPPING DOWN INTO THE 40S IN MOST
AREAS FRIDAY NIGHT/EARLY SATURDAY MORNING.

THE HIGH PRESSURE WILL SHIFT EAST SATURDAY...WITH A GRADUAL
WARMING TREND ENSUING. A COLD FRONT WILL MOVE INTO THE STATE LATE
SATURDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO
THE FORECAST.

TEMPERATURES WILL END THE PERIOD MOSTLY WITHIN FIVE DEGREES OF
SEASONAL AVERAGES.

LONG TERM...SUNDAY THROUGH WEDNESDAY
AN UPPER RIDGE WILL BE OVER THE CENTRAL PART OF THE U.S. TO BEGIN
THE PERIOD WITH AN UPPER LOW MOVING THROUGH THE GREAT LAKES. AS THE
LOW MOVES EAST ANOTHER RIDGE BUILDS OVER THE ROCKIES MONDAY...AND
NORTHWEST FLOW ALOFT DEVELOPS OVER ARKANSAS. THIS RIDGE REMAINS IN
PLACE TUESDAY AND BEGINS MOVING EAST WEDNESDAY.

A COLD FRONT SHOULD BE EXITING SOUTH AND EAST ARKANSAS SUNDAY
MORNING. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
MAINLY SUNDAY MORNING. A SHORT WAVE WILL BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY. MUCH DRIER AIR SETTLES IN FOR
TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
MONDAY...THEN NEAR TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 4, 7:30 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CDT WED APR 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
730 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS OKLAHOMA AND EVENTUALLY WORK INTO WESTERN ARKANSAS LATER
TONIGHT. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THIS FEATURE...BUT THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE
LIMITED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE
REGION EARLY ON THURSDAY AS THE AFOREMENTIONED UPPER LOW CONTINUES
MOVING EASTWARD. RAIN CHANCES WILL DIMINISH THURSDAY AFTERNOON AS
THE UPPER LOW MOVES EAST OF ARKANSAS.

ANOTHER COLD FRONT WILL MOVE INTO THE STATE ON SATURDAY AND SUNDAY.
SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

64/44

In the hours before

Special weather statement, Apr 4, 7:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
757 PM CDT WED APR 4 2012

ARZ030-037-038-050125-
LOGAN AR-SCOTT AR-YELL AR-
757 PM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL...EXTREME
NORTHEASTERN SCOTT AND CENTRAL LOGAN COUNTIES UNTIL 830 PM CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUTCH CREEK MTN...OR 16 MILES SOUTHWEST OF
DANVILLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           STONEHOUSE REC AREA...
  WAVELAND...           WALTREAK...           HAVANA...
  GRAVELLY...           CORINTH...            BLUE BALL...
  BELLEVILLE...         WAVELAND PARK...      WALNUT GROVE...
  POTATO HILL MTN...    NIMROD WMA...         MASON LAKE...
  MARVINVILLE...        GREENFIELD REC AREA...
  GILKEY...             FLOOD MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3527 9355 3501 9330 3488 9369 3501 9374
TIME...MOT...LOC 0057Z 236DEG 18KT 3496 9364

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:57 PM CDTSpecial Weather StatementLZKYell28 min
Apr 4, 8:41 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell49 min
Apr 4, 9:23 PM CDTSevere Thunderstorm WarningLZKConway, Perry37 min
Apr 4, 9:38 PM CDTSpecial Weather StatementLZKYell47 min
Apr 4, 9:56 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry19 min
Apr 4, 10:00 PM CDTSpecial Weather StatementLZKPope30 min
Apr 4, 10:15 PM CDTSpecial Weather StatementLZKFaulkner30 min
Apr 4, 10:38 PM CDTSpecial Weather StatementLZKCleburne32 min
Apr 4, 10:44 PM CDTSpecial Weather StatementLZKVan Buren31 min
Apr 4, 10:59 PM CDTSpecial Weather StatementLZKSearcy31 min
Apr 4, 11:17 PM CDTSpecial Weather StatementLZKIndependence28 min
Apr 5, 12:56 AM CDTSevere Thunderstorm WarningLZKBradley22 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.